Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 26, 2015, 12:45 PM CDT for Hidalgo County, Texas. It was in force for 45 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2015, 12:45 PM CDT (17:45 UTC)
- Expired
- Mar 26, 2015, 1:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 102 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 1:00 PM CDT | HAIL 1.75 | Alton, TX | GOLF BALL SIZE HAIL REPORTED NEAR THE INTERSECTION OF HWY 107 AND STUART RD. |
| Mar 26, 1:03 PM CDT | HAIL 0.88 | Mission, TX | NICKEL SIZE HAIL REPORTED ON LA HOMA ROAD IN MISSION. |
| Mar 26, 1:05 PM CDT | HAIL 1 | Alton, TX | QUARTER SIZE HAIL WAS REPORTED VIA SOCIAL MEDIA NEAR ALTON. |
| Mar 26, 1:10 PM CDT | HAIL 1.5 | Mission, TX | QUARTER TO PING PONG BALL SIZE HAIL REPORTED NEAR THE INTERSECTION OF 3 MILE LINE AND STUART. |
| Mar 26, 1:15 PM CDT | HAIL 1 | 2 Ne Mcallen, TX | QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF NOLANA AND 23RD IN NORTH MCALLEN. |
| Mar 26, 1:15 PM CDT | HAIL 1.25 | Stewart Place Colonia, TX | HALF DOLLAR SIZE HAIL WAS REPORTED IN MISSION. |
| Mar 26, 1:20 PM CDT | HAIL 1.5 | 1 Nw Palmhurst, TX | REPORT OF HALF DOLLAR TO PINGPONG BALL SIZE HAIL VIA SOCIAL MEDIA NEAR PALMHURST. TIME ESTIMATED FROM RADAR. |
| Mar 26, 1:22 PM CDT | HAIL 1.75 | 1 Ese Thomas Ortega Col, TX | GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF NORTH WARE ROAD AND LARK STREET...3 MILES NORTHWEST OF MCALLEN. |
| Mar 26, 1:24 PM CDT | HAIL 1.25 | 1 S Palmhurst, TX | HALF DOLLAR SIZE HAIL REPORTED SOUTH OF PALMHURST VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Mar 26, 1:30 PM CDT | HAIL 1 | 1 Sw Francis Addition C, TX | QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF 2ND STREET AND SAVANNAH ON THE SOUTH SIDE OF MCALLEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2435 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
625 WUUS54 KBRO 261745 SVRBRO TXC215-261830- /O.NEW.KBRO.SV.W.0002.150326T1745Z-150326T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1245 PM CDT THU MAR 26 2015 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS... * UNTIL 130 PM CDT * AT 1245 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO TWO INCHES IN DIAMETER AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER CITRUS CITY...OR NEAR PALMVIEW HIGH SCHOOL...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MCALLEN...EDINBURG...MISSION...PHARR...SAN JUAN...EDINBURG REGIONAL MEDICAL CENTER...PALMVIEW HIGH SCHOOL...PHARR MEMORIAL LIBRARY... UNIVERSITY OF TEXAS PAN AMERICAN...PSJA HIGH SCHOOL...SHARYLAND HIGH SCHOOL...MISSION FIRE STATION NUMBER 3...PHARR CIVIC CENTER... HIDALGO COUNTY COURTHOUSE...MCALLEN HIGH SCHOOL...SAN JUAN MUNICIPAL COURT...ROWE HIGH SCHOOL...SAN JUAN PUBLIC LIBRARY... CORNERSTONE REGIONAL MEDICAL CENTER AND MCALLEN CITY HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2629 9852 2646 9844 2631 9811 2613 9816 TIME...MOT...LOC 1745Z 290DEG 23KT 2635 9840 $$ GB
2 follow-up statements
916 WWUS54 KBRO 261804 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 104 PM CDT THU MAR 26 2015 TXC215-261830- /O.CON.KBRO.SV.W.0002.000000T0000Z-150326T1830Z/ HIDALGO TX- 104 PM CDT THU MAR 26 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHWESTERN HIDALGO COUNTY... AT 103 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO TWO INCHES IN DIAMETER AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER JOSEFA GARCIA PARK...OR NEAR VETERANS MEMORIAL HIGH SCHOOL...MOVING EAST AT 25 MPH. IN ADDITION...AT 100 PM NICKEL SIZE HAIL WAS REPORTED LA HOMA ROAD IN MISSION. LOCATIONS IMPACTED INCLUDE... MCALLEN...EDINBURG...MISSION...PHARR...SAN JUAN...EDINBURG REGIONAL MEDICAL CENTER...PALMVIEW HIGH SCHOOL...PHARR MEMORIAL LIBRARY... UNIVERSITY OF TEXAS PAN AMERICAN...PSJA HIGH SCHOOL...SHARYLAND HIGH SCHOOL...MISSION FIRE STATION NUMBER 3...PHARR CIVIC CENTER...HIDALGO COUNTY COURTHOUSE...MCALLEN HIGH SCHOOL...SAN JUAN MUNICIPAL COURT... ROWE HIGH SCHOOL...SAN JUAN PUBLIC LIBRARY...CORNERSTONE REGIONAL MEDICAL CENTER AND MCALLEN CITY HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2629 9852 2646 9844 2631 9811 2613 9816 TIME...MOT...LOC 1803Z 290DEG 23KT 2631 9828 $$ GB
508 WWUS54 KBRO 261819 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 119 PM CDT THU MAR 26 2015 TXC215-261830- /O.CON.KBRO.SV.W.0002.000000T0000Z-150326T1830Z/ HIDALGO TX- 119 PM CDT THU MAR 26 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHWESTERN HIDALGO COUNTY... AT 117 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EDINBURG MUNICIPAL GOLF COURSE AND NORTHERN MCALLEN...MOVING EAST AT 25 MPH. IN ADDITION...ACROSS NORTHERN MCALLEN AROUND STEWART AND NOLANA UP TO GOLFBALL SIZE HAIL WAS REPORTED. LOCATIONS IMPACTED INCLUDE... MCALLEN...EDINBURG...MISSION...PHARR...SAN JUAN...EDINBURG REGIONAL MEDICAL CENTER...PALMVIEW HIGH SCHOOL...PHARR MEMORIAL LIBRARY... UNIVERSITY OF TEXAS PAN AMERICAN...PSJA HIGH SCHOOL...SHARYLAND HIGH SCHOOL...MISSION FIRE STATION NUMBER 3...PHARR CIVIC CENTER...HIDALGO COUNTY COURTHOUSE...MCALLEN HIGH SCHOOL...SAN JUAN MUNICIPAL COURT... ROWE HIGH SCHOOL...SAN JUAN PUBLIC LIBRARY...CORNERSTONE REGIONAL MEDICAL CENTER AND MCALLEN CITY HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 2629 9852 2646 9844 2631 9811 2613 9816 TIME...MOT...LOC 1817Z 290DEG 23KT 2628 9818 $$ GB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:01 PM CDT, 44 minutes earlier.
Area forecast discussion, Mar 26, 12:01 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1201 PM CDT THU MAR 26 2015
.DISCUSSION...THE FRONT HAS A SLOWER PROGRESSION SOUTH TODAY
WITH A FEW ISOLATED THUNDERSTORMS BEGIN TO DEVELOP ALONG THE
EDGE OF THE FRONT. AT THIS TIME...CHANGES WERE MADE TO THE
FRONTAL ARRIVAL AND LOWER TEMPERATURES. THE REMAINDER OF THE
FORECAST REMAINS THE SAME.
&&
.PREV DISCUSSION... /ISSUED 628 AM CDT THU MAR 26 2015/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...FOG AND LOW CIG ARE LEADING TO PREVAILING LIFR/IFR
CONDITIONS THIS HOUR AND THAT WILL LIKELY CONTINUE FOR AT LEAST
ANOTHER TWO HOURS BEFORE SUNSHINE BEGINS TO GET SOME MIXING GOING.
AN IMPROVEMENT TO MVFR IS THEN EXPECTED FOR A FEW HOURS BEFORE A
FRONT SWEEPS INTO THE AREA. THE FRONT WILL LIKELY SPARK SHOWERS
AND A FEW THUNDERSTORMS. HAIL/WIND AND PRODIGIOUS LIGHTNING WILL
BE THREATS WITH AND INVOF CONVECTION ALTHOUGH THE SPEED OF THE
FRONT MAY LIMIT TOTAL TSTORM COVERAGE. TEMPO GROUPS MARK THE MOST
LIKELY WINDOW OF ACTIVITY. DEEPER DRY AIR MOVES IN A FEW HOURS
BEHIND THE FRONT LEADING TO AN IMPROVEMENT IN FLIGHT CONDITIONS
WITH VFR LIKELY BY SUNSET TONIGHT PERSISTING THROUGH THE
OVERNIGHT. /68-JGG/
PREV DISCUSSION... /ISSUED 410 AM CDT THU MAR 26 2015/
SHORT TERM /NOW THROUGH FRIDAY/...
RELEVANT FEATURES...RICH BOUNDARY LAYER MOISTURE IS SPREAD ACROSS
DEEP SOUTH TEXAS THIS MORNING WITH DEWPOINTS IN THE LOWER 70S. A
BROAD UPPER LEVEL TROUGH IS AMPLIFYING OVER NORTHWESTERN MEXICO
AND WEST SOUTHWESTERLY FLOW ROUNDING THE BASE OF THIS TROUGH HAS A
COUPLE OF VERY SHORT WAVE RIPPLES EMBEDDED WITHIN IT WHICH ARE
ASSOCIATED WITH SOME MODEST CONVECTION. THERE IS A SHARP TERRAIN
INDUCED CAP PRESENT AT 750MB LOCALLY...BUT ABOVE THAT LAYER
IMPRESSIVELY STEEP LAPSE RATES EXIST...WHICH RENDERS AROUND 2600
J/KG OF MUCAPE ON THE PREVIOUS EVENINGS OBSERVED SOUNDINGS WHICH
HAS LIKELY HELD OR IMPROVED SLIGHTLY THROUGH THE NIGHT. A SHARP
COLD FRONT...BEING PUSHED BY INCREASED UPPER CONVERGENCE BEHIND
THE AMPLIFYING TROUGH IS SLICING THROUGH NORTH CENTRAL TEXAS
TONIGHT APPEARING TO BE ABOUT 50 MILES NORTH OF SAN ANTONIO AT 3
AM.
TODAY...
IMPACTS...CONDITIONAL RISK FOR SEVERE THUNDERSTORMS WITH 50 TO 60
MPH WINDS AND HAIL TO THE SIZE OF QUARTERS ALONG AND SOUTH OF A
LINE FROM MCALLEN TO PORT MANSFIELD AND MOST OF THE LOWER TEXAS
COASTAL WATERS.
THE SURFACE FRONT IS EXPECTED TO ARRIVE BY ABOUT 9 TO 11 AM
SWEEPING THROUGH THE AREA IN RELATIVELY QUICK ORDER. AT THE TIME
OF THE FRONTS ARRIVAL THERE WILL BE A RELATIVELY FAVORABLE
ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORMS WITH ABOUT 2800
J/KG OF MIXED LAYER CAPE FOR PREFRONTAL BOUNDARY LAYER PARCELS AND
AROUND 3000 J/KG OF MOST UNSTABLE CAPE ABOVE THE FRONTAL SLOPE AS
IT SLICES THROUGH THE AREA. 0-6KM BULK SHEAR VALUES AROUND 35 TO
45 KNOTS SHOULD BE SUFFICIENT TO AID IN STORM ORGANIZATION AND
ENHANCED HAIL POTENTIAL. FREEZING LEVELS ARE FAIRLY HIGH...AT
AROUND 11500 FT BUT LARGE CAPE AND SHEAR IN THE HAIL GROWTH REGION
SUGGESTS THAT IF UPDRAFTS CAN GET GOING LARGE HAIL WOULD BE
POSSIBLE. ONE OF THE AFOREMENTIONED RIPPLES LOOKS TO ARRIVE ABOUT
THAT TIME AS WELL PUTTING THE REGION IN A DIFFLUENT/DIVERGENT FLOW
ALOFT AIDING IN GOOD MID LEVEL ASCENT...FURTHER STEEPENING LAPSE
RATES AND HELPING TO LIFT OUT THE EXISTING CAPPING INVERSION.
PRIMARY CONCERN WITH SVR POTENTIAL THOUGH IS TOTAL CONVECTIVE
COVERAGE AND THE SLOPE/SPEED OF THE FRONTAL PASSAGE. THE NAM12
BEGINS TO SHOW SOME FAIRLY SIGNIFICANT FRONTOLYSIS AS IT
APPROACHES WHICH MARKEDLY REDUCES LOW LAYER CONVERGENCE. HOWEVER
THAT MODEL AND OTHERS ALSO SHOW GOOD 850MB SUPPORT BEHIND THE
FRONT. THE FRONT CURRENTLY LOOKS PRETTY STOUT AND TEND TO SUPPORT
THE GLOBAL MODELS AND SREF ASSERTION THAT THERE WILL BE SUFFICIENT
LOW LAYER CONVERGENCE FOR PRETTY HEALTHY CONVECTIVE COVERAGE. SO
WITH THAT...NUDGED POPS UP A BIT AND ADDED A MENTION OF SVR WITH
HAIL/WIND THE MAIN THREAT ALONG A LINE FROM MCALLEN TO PORT
MANSFIELD...AND THEN INCLUDED ALL OF THE COASTAL WATERS WHERE LOW
LEVEL INSTABILITY SHOULD HOLD ON LONGER THROUGH THE DAY. FAST
FRONTAL MOVEMENT MAY UNDERCUT THE BEST UPDRAFTS BEFORE THEY GET
FULLY DEVELOPED SO THE RISK REMAINS CONDITIONAL.
TONIGHT...COOLER AND DRIER WEATHER EXPECTED TONIGHT WITH
TEMPERATURES MADE A LITTLE MORE MILD WITH PERSISTENT NORTH WINDS.
A SLIGHT CHANCE OF SHOWERS PERSISTS EARLY THIS EVENING OVER THE
GULF BEFORE CLEARING OUT COMPLETELY ALTHOUGH RELATIVELY STRONG
NORTH WINDS WILL LIKELY PERSIST MOST OF THE NIGHT.
FRIDAY...WIND SPEEDS DROP OFF AS THE WIND SHIFTS TO THE EAST. SUNNY
SKIES SHOULD ALLOW TEMPERATURES TO WARM INTO THE UPPER 70S AREA WIDE
WITH PLEASANT HUMIDITY LEVELS. /68-JGG/
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...AN AMPLIFIED AND
SLOWLY PROGRESSIVE H5 PATTERN WILL BE IN PLAY FRIDAY NIGHT. RIDGING
OVER THE ENTIRE WEST WITH TROUGHING OVER THE ENTIRE EAST WILL BE THE
NAME OF THE GAME. SURFACE HIGH PRESSURE OVER DEEP SOUTH TEXAS AND
DRY AIR UNDER NORTHWEST MID LEVEL FLOW WILL PROVIDE CHAMBER OF
COMMERCE WEATHER SATURDAY...WITH MOSTLY SUNNY SKIES...LIGHT WINDS
AND HIGH TEMPERATURES IN THE LOWER 80S EXCEPT UPPER 70S NEAR THE
COAST. THOSE TEMPS WILL BE JUST A HAIR ABOVE NORMAL. A CLEAR NIGHT
SATURDAY WITH LOWS FROM THE MID 50S TO MID 60S WILL LEAD TO ANOTHER
NICE DAY SUNDAY...SIMILAR TO SATURDAY BUT MAYBE A DEGREE OR TWO
WARMER. MONDAY WILL SEE A FEW MORE CLOUDS AND ANOTHER COUPLE OF
DEGREES ADDED ONTO THE MERCURY...PUSHING VALUES ABOVE NORMAL.
STARTING SATURDAY...A MID LEVEL WEAKNESS WILL MOVE EAST FROM THE
EASTERN PACIFIC TOWARD SOUTHERN CALIFORNIA...ESSENTIALLY UNDER
CUTTING THE MEAN RIDGE...FROM WHENCE IT WILL CONTINUE EAST AND
ASHORE THROUGH THE WEEKEND. BY MONDAY IT WILL RESIDE OVER THE
GADSDEN PURCHASE...DESTABILIZING DOWNSTREAM CONDITIONS TO WHERE...
WHEN COMBINED WITH A MODERATE SOUTHEAST WIND...WE COULD SEE SOME
COASTAL SHOWER ACTIVITY...AKIN TO A SEA BREEZE...DEVELOP. THE MID
LEVEL FEATURE WILL FURTHER OPEN UP MONDAY NIGHT INTO TUESDAY AS IT
MOVES ACROSS NORTH AND CENTRAL TEXAS...AND SOME SHOWER AND EVEN
TSTM ACTIVITY WILL BE POSSIBLE OVER DEEP SOUTH TEXAS FROM LATE
MONDAY THROUGH TUESDAY NIGHT. THE ECMWF MODEL GUIDANCE IS MORE
ROBUST WITH THE RAIN SCENARIO THAN THE GFS MODEL...WHICH IS QUITE
MODEST. BY LATE TUESDAY THE TROUGH WILL BE DOWNSTREAM AND DRY AIR
WILL BE BACK IN THE PICTURE...WITH A MID LEVEL FLOW OUT OF THE
WEST NORTHWEST KEEPING THINGS ON THE STABLE AND DRY SIDE. BY
WEDNESDAY A MORE ZONAL PATTERN WILL HAVE EVOLVED OVER THE SOUTHERN
PART OF THE COUNTRY WITH A MORE WAVY PATTERN RESEMBLING CLASSICAL
POLAR FRONT THEORY ACROSS THE NORTHERN TIER STATES.
TO SUMMARIZE...FAIR WEATHER EXCEPT FOR A BRIEF PERIOD OF UNSETTLED
CONDITIONS NEXT MONDAY NIGHT THROUGH TUESDAY.
MARINE...
NOW THROUGH FRIDAY...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND BEHIND A COLD
FRONT AS IT SWEEPS ACROSS THE COAST...SOME OF THESE STORMS MAY
PRODUCE LARGE HAIL AND STRONG WINDS. A SMALL CRAFT ADVISORY HAS
ALSO BEEN ISSUED FOR STRONG NORTH WINDS AND ROUGHENING SEAS BEHIND
THE FRONT FOR ALL WATERS THROUGH LATE THIS EVENING. IMPROVED
CONDITIONS AND MODERATING SEAS ARE FORECAST FOR FRIDAY AMID LIGHT
NORTHEAST WINDS.
FRIDAY NIGHT THROUGH MONDAY...HIGH PRESSURE WILL BE CENTERED OVER
THE NORTHWEST GULF FRIDAY NIGHT...WITH LOW SEAS AND LIGHT WINDS
ACROSS THE LOWER TEXAS COAST AND MARINE AREAS. MODERATE SOUTHEAST
TO SOUTH WINDS WILL DEVELOP SATURDAY AND SATURDAY NIGHT AS THE
HIGH PRESSURE AREA WEAKENS AND LOWER PRESSURE DEVELOPS UPSTREAM
OVER THE TEXAS PANHANDLE. THE MODERATE SOUTH SOUTHEAST WINDS WILL
CONTINUE THROUGH MONDAY AND WILL ALSO SUPPORT MODERATE SEAS.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR TXZ251-256-257.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT FRIDAY FOR GMZ130-132-135-
150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/59Hazardous weather outlook, Mar 26, 3:28 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 328 AM CDT THU MAR 26 2015 TXZ248>257-270830- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 328 AM CDT THU MAR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG...SOME POSSIBLY DENSE WILL BE POSSIBLE THROUGH THURSDAY MORNING. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG AND BEHIND A COLD FRONT TODAY. IF THUNDERSTORMS DEVELOP...SOME OF THEM MAY BECOME SEVERE WITH HAIL TO AROUND THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH. IF SEVERE THUNDERSTORMS OCCUR...THE MOST LIKELY LOCATION WILL BE ALONG AND SOUTH OF A LINE FROM NEAR MCALLEN TO PORT MANSFIELD FROM AROUND 8 AM TO 3 PM. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ELEVATED RISK OF RIP CURRENTS IS FORECAST FRIDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS UNLIKELY BUT SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. GMZ130-132-135-150-155-170-175-270830- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 328 AM CDT THU MAR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOWER TEXAS COASTAL WATERS THROUGH EARLY FRIDAY MORNING DUE TO STRONG WINDS AND ROUGH SEAS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND JUST BEHIND A COLD FRONT EXPECTED TO MOVE ACROSS THE LOWER TEXAS COAST TODAY. SOME OF THE STORMS MAY CONTAIN WIND GUSTS OF 40 TO 50 KNOTS AND HAIL TO THE SIZE OF QUARTERS OR LARGER IN ADDITION TO CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS UNLIKELY BUT SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. JGG
In the hours before
Special weather statement, Mar 26, 8:18 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 818 AM CDT THU MAR 26 2015 TXZ255-257-261615- INLAND CAMERON-COASTAL CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 818 AM CDT THU MAR 26 2015 ...LOCALLY DENSE FOG THIS MORNING... PATCHY TO DENSE FOG IS DEVELOPING THIS MORNING ACROSS THE LOWER RIO GRANDE VALLEY. SOME OF THIS FOG IS LOCALLY DENSE IN THE BROWNSVILLE AREA AND SOUTH PADRE ISLAND...WITH VISIBILITY VALUES FALLING TO AROUND ONE QUARTER TO ONE HALF OF A MILE. RAPID CHANGES IN VISIBILITY APPEAR TO BE COMMON ACROSS THE AREA AND WILL LIKELY CONTINUE THROUGH THE EARLY MORNING COMMUTE. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION THIS MORNING AND BE PREPARED FOR RAPID CHANGES IN VISIBILITY.
Special weather statement, Mar 26, 11:54 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1154 AM CDT THU MAR 26 2015 TXZ252-253-261730- HIDALGO TX-STARR TX- 1154 AM CDT THU MAR 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO AND NORTHEASTERN STARR COUNTIES UNTIL 1230 PM CDT... AT 1152 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANTA CATARINA...OR 15 MILES EAST OF EL SAUZ...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THE STORMS WILL BE MOVING ACROSS HIGHWAY 755 AND APPROACH HIGHWAY 490 JUST WEST OF MCCOOK. LOCATIONS IMPACTED INCLUDE... MCCOOK AND SANTA CATARINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2652 9873 2669 9868 2663 9821 2637 9829 TIME...MOT...LOC 1652Z 283DEG 20KT 2659 9862 GB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:30 AM CDT | Small Craft Advisory | BRO | 28 hr | |
| Mar 26, 3:42 AM CDT | Rip Current Statement | BRO | Kenedy | 22 hr |
| Mar 26, 11:54 AM CDT | Special Weather Statement | BRO | Starr | 36 min |
| Mar 26, 12:14 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 46 min |
| Mar 26, 1:28 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 32 min |
| Mar 26, 2:00 PM CDT | Special Weather Statement | BRO | Cameron | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.